MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2478-0000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.The customer stated that the product expiration date, lot number or manufacturer date is unavailable.
 
Event or Problem Description
It was reported that the blood tubing set separated from the drip chamber prior to spiking the bag or in use on a patient.The tubing set was not pulled on or forced in any way to cause the tubing to separate from the drip chamber.The customer further stated that there were no adverse effects caused to the patient or staff member as there were no fluid/medication in the tubing set when it separated and the event occurred prior to patient use, therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The customer¿s report that the blood tubing set separated from the drip chamber was confirmed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection observed that the pvc tubing on one of the two spikes is completely separated from the blood filter¿s top inlet port.Closer inspection of the separation under a lab microscope observed that the tubing had no solvent applied at engagement during manufacturing process.No other anomalies or damages were observed.Dimensional analysis was performed and the tubing was measured and observed to be within specification(s).Functional testing was not necessary as it is obvious that a leak would occur as a result of the separation.The root cause that the blood tubing set separated from the drip chamber was a manufacturing issue.
 
Event or Problem Description
It was reported that the blood tubing set separated from the drip chamber prior to spiking the bag or in use on a patient.The tubing set was not pulled on or forced in any way to cause the tubing to separate from the drip chamber.The customer further stated that there were no adverse effects caused to the patient or staff member as there were no fluid/medication in the tubing set when it separated as the event occurred prior to patient use, therefore; there was no patient involvement.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9347310
Report Number9616066-2019-03365
Device Sequence Number2734752
Product Code FPA
UDI-Device Identifier10885403235122
UDI-Public10885403235122
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2478-0000
Device Catalogue Number2478-0000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1